Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 15, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 15, 2018, 6:12 PM EDT for 6 counties in Virginia. It was in force for 78 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2018, 6:12 PM EDT (22:12 UTC)
- Expired
- Apr 15, 2018, 7:30 PM EDT
- In force
- 78 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amherst County, VA, Bedford County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 6:20 PM EDT | TSTM WND DMG | 4 Nnw Moneta, VA | DEBRIS OF CATTLE BARN IN ROAD |
| Apr 15, 6:54 PM EDT | TSTM WND DMG | 3 Sw Goshen, VA | TWO TREES DOWN ON BRATTONS RUN ROAD. |
| Apr 15, 6:54 PM EDT | TSTM WND DMG | 3 Wnw Glasgow, VA | TREE DOWN ON TINKERVILLE ROAD. TIME RADAR ESTIMATED. |
| Apr 15, 7:00 PM EDT | TSTM WND DMG | 3 Sw Goshen, VA | TWO TREES DOWN ON BRATTONS RUN ROAD. TIME RADAR ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 3:02 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
835
WUUS51 KRNK 152212
SVRRNK
VAC009-019-023-163-530-678-152330-
/O.NEW.KRNK.SV.W.0015.180415T2212Z-180415T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
612 PM EDT SUN APR 15 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Buena Vista in west central Virginia...
The City of Lexington in west central Virginia...
Rockbridge County in west central Virginia...
Northwestern Amherst County in central Virginia...
Bedford County in south central Virginia...
Eastern Botetourt County in west central Virginia...
* Until 730 PM EDT
* At 611 PM EDT, a severe thunderstorm was located near
Chamblissburg, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lexington...
Buena Vista...
Bedford...
Buchanan...
and Glasgow.
This includes The following Locations VMI and The National D-Day
Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
A tornado watch remains in effect until 1100 PM EDT for central,
south central and west central Virginia.
LAT...LON 3789 7915 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3771 7904 3705 7959
3716 7970 3715 7970 3715 7971 3719 7972
3719 7976 3723 7978 3721 7980 3725 7985
3776 7968 3785 7961 3788 7965 3808 7948
TIME...MOT...LOC 2211Z 209DEG 44KT 3726 7963
HAIL...1.00IN
WIND...60MPH
$$
PW3 follow-up statements
744
WWUS51 KRNK 152242
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
642 PM EDT SUN APR 15 2018
VAC009-019-023-163-530-678-152330-
/O.CON.KRNK.SV.W.0015.000000T0000Z-180415T2330Z/
City of Buena Vista VA-City of Lexington VA-Rockbridge VA-Amherst VA-
Bedford VA-Botetourt VA-
642 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
ROCKBRIDGE...NORTHWESTERN AMHERST...CENTRAL BEDFORD AND NORTHEASTERN
BOTETOURT COUNTIES...THE CITY OF BUENA VISTA AND THE CITY OF
LEXINGTON...
At 642 PM EDT, a severe thunderstorm was located near Natural Bridge,
moving north at 55 mph. Damage has been reported in Bedford County.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lexington...
Buena Vista...
Bedford...
Buchanan...
and Glasgow.
This includes The following Locations VMI and The National D-Day
Memorial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
A tornado watch remains in effect until 1100 PM EDT for central,
south central and west central Virginia.
LAT...LON 3789 7915 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3771 7904 3715 7951
3746 7974 3776 7968 3785 7961 3788 7965
3808 7948
TIME...MOT...LOC 2242Z 197DEG 49KT 3756 7950
HAIL...1.00IN
WIND...60MPH
$$
PW261
WWUS51 KRNK 152303
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
703 PM EDT SUN APR 15 2018
VAC023-152313-
/O.CAN.KRNK.SV.W.0015.000000T0000Z-180415T2330Z/
Botetourt VA-
703 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN BOTETOURT COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1100 PM EDT for central,
south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3790 7916 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3771 7904 3729 7939
3749 7954 3753 7950 3767 7968 3777 7967
3785 7961 3788 7964 3808 7948
TIME...MOT...LOC 2303Z 209DEG 44KT 3779 7934
$$
VAC009-019-163-530-678-152330-
/O.CON.KRNK.SV.W.0015.000000T0000Z-180415T2330Z/
City of Buena Vista VA-City of Lexington VA-Rockbridge VA-Amherst VA-
Bedford VA-
703 PM EDT SUN APR 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR
ROCKBRIDGE...NORTHWESTERN AMHERST AND NORTHEASTERN BEDFORD
COUNTIES...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON...
At 703 PM EDT, a severe thunderstorm was located over Cornwall,
moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lexington...
Buena Vista...
Glasgow...
Goshen...
and Forks Of Buffalo.
This includes The following Location VMI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
A tornado watch remains in effect until 1100 PM EDT for central,
south central and west central Virginia.
LAT...LON 3790 7916 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3771 7904 3729 7939
3749 7954 3753 7950 3767 7968 3777 7967
3785 7961 3788 7964 3808 7948
TIME...MOT...LOC 2303Z 209DEG 44KT 3779 7934
HAIL...1.00IN
WIND...60MPH
$$
PW248
WWUS51 KRNK 152323
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
723 PM EDT SUN APR 15 2018
VAC009-019-163-530-678-152333-
/O.EXP.KRNK.SV.W.0015.000000T0000Z-180415T2330Z/
City of Buena Vista VA-City of Lexington VA-Rockbridge VA-Amherst VA-
Bedford VA-
723 PM EDT SUN APR 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR
ROCKBRIDGE...NORTHWESTERN AMHERST AND NORTHEASTERN BEDFORD
COUNTIES...THE CITY OF BUENA VISTA AND THE CITY OF LEXINGTON WILL
EXPIRE AT 730 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM EDT for central,
south central and west central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3790 7916 3781 7917 3781 7914 3778 7911
3778 7908 3772 7907 3771 7904 3729 7939
3749 7954 3753 7950 3767 7968 3777 7967
3785 7961 3788 7964 3808 7948
TIME...MOT...LOC 2323Z 209DEG 44KT 3800 7919
$$
PWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:00 PM EDT, 12 minutes earlier.
Area forecast discussion, Apr 15, 6:00 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
600 PM EDT Sun Apr 15 2018
.SYNOPSIS...
A strong cold front will continue to progress across the region
this evening, and offshore by early Monday. A line of showers
and thunderstorms will precede the boundary this afternoon into
tonight before drier air arrives overnight. Storms may be strong
to locally severe. Much colder air on strong northwest winds
including mountain snow or rain showers follows the front for
early next week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 558 PM EDT Sunday...
Tornado Watch 53 dropped for Craig/Roanoke/Patrick and Stokes.
Threat continues to the east, especially along/east of a
Lexingto to Smith Mountain Lake to Reidsville line.
Previous discussion from an 5pm...
Line of strong/severe storms along a line from Covington, VA to
Roanoke to Stuart to Triad NC. Have dropped the Tornado Watch
west of this line, as airmass stabilized with moderate showers
expected.
Severe/Tornado threat continues to the east, especially in the
piedmont where better instability coincides with higher shear.
Previous discussion from mid afternoon...
Issued Tornado Watch 53 which includes the Piedmont of VA/NC, Blue
Ridge foothills, New River and Roanoke Valleys until 03z/11pm. I've
removed Ashe and Watauga Counties from Tornado Watch 52, which
remains in effect until 7 PM. Flash Flood Watch were expanded with
the afternoon package northward, per collaboration with NWS
Sterling, into Bath, Rockbridge, Botetourt and Alleghany Counties in
VA.
Ongoing QLCS with several kinks embedded in the line extended from
Mercer County WV southward into eastern SC; we are also carefully
monitoring cluster of multicells moving north from the Triad into a
somewhat more unstable environment in the VA Piedmont/Southside. Air
mass remains highly sheared owing to strong low and mid-level wind
fields. No change to prior thinking that the main threats will be
damaging winds and perhaps short-lived/brief tornadoes, with hail
being a secondary concern associated with supercell structures.
Reported rain rates have been torrential at times and it will take
training to produce flash flooding. Urban areas as well as in the
western mountains where 1-hrly flash flood guidance is between 1.5-2
inches would be areas most vulnerable to flash flooding. Squall line
will pivot northeast until late this evening. Threat of severe and
localized hydro will continue through that period before FROPA
results in more rapid SW->NE clearing. Exception will be in the
mountains of southeast West Virginia where upslope rain will begin
to transition/mix with wet snow overnight as temperatures begin to
cool aloft. Northwest winds will be on the increase during the
evening/overnight and become gusty but likely sub-Advisory, at
least until early Monday morning.
Cold advection, good mixing and strong pressure rises will continued
to lead to an increase in northwest wind gusts. Could envision a
need for a Wind Advisory for southern Blue Ridge for Monday from
Roanoke to Boone. Given active weather in the first 12 hrs and that
it is a late second period/early third period headline, will defer
to later guidance before considering this attm. Precip will continue
to fall in upslope areas as mainly a rain/snow mix with little
accumulation; somewhat better chance for light accumulations of snow
become more likely in western Greenbrier through Tazewell and the
mountains of NW NC after this period. Highs 40s to lower 50s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 349 PM EDT Sunday...
Ongoing mountain -SHSN will continue to affect our western mountains
counties Monday night into Tuesday, in the favored upslope areas in
western Greenbrier County down into the mountains of northwest NC.
Factoring in forecast snow amounts from Monday leads to forecast
snow accumulations from a coating to up to 2 inches with the
greatest in the western hillsides in western Greenbrier County.
Present accumulations are below Advisory thresholds and are also
over a long stretch of time, essentially a long-duration light snow
event where any modest accumulation confined to the evening. Will
also continue to have gusty northwest winds, but general trend will
be for slow abatement into Tuesday. Low temperatures in the upper
20s to mid 30s Monday night, with highs into the 40s. Quieter
weather anticipated for Tuesday night into Wednesday with beginning
of modest warming trend into Wednesday. Lows upper 30s to mid 40s
Tuesday night, while temperatures rebound in the 60s to lower 70s
Wednesday
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 510 AM EDT Sunday...
With active weather in the near-term period, didn't spend as much
time with this forecast period with the forecast basis being from
the overnight 00z and 06z model suite, along with early 12z
guidance.
Warming trend to temperatures continues early in the period (thru
Thursday) before a cold front associated with a low pressure
area/clipper system passes to our north. Chances for showers appear
limited in this period. Brief cool down Friday into first part of
Saturday with below-normal temps indicated. Temperatures than begin
to warm along with moisture values as we await a progged strong
southern stream disturbance moving out of the mid-Mississippi Valley
to impact the region Sunday into Monday. This may bring another shot
of decent rainfall to the region.
&&
.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
As of 115 PM EDT Sunday...
Poor flying conditions expected through the 18z TAF period,
especially from 18 to 03z due to the potential for
thunderstorms. Storms will be capable of damaging convective
outflow and low-level turbulence/microbursts. Indicated +SHRA
through the aforementioned period when showers and/or
thunderstorms are most likely. See specific TAFs for timing. Best
chance for severe thunderstorms is along and east of the Blue
Ridge, especially for Danville and potentially into Roanoke and
Lynchburg. Storms expected to take shape in a linear fashion and
bring potentially heavy rainfall. Indicated MVFR ceilings with
MVFR-IFR visibility. Winds will be east-southeast to southeast
10-15 kts with gusts to 20-25 kts.
Powerful cold front will move east between 03-06z with skies
beginning to clear in the Piedmont to VFR but remain MVFR with
lingering upslope showers. Expect a gusty wind shift to west
with FROPA and an eventual continued veer to northwest. Off and
on showers will continue until 18z in the far west, with
northwest wind gusts increasing with mixing very late in the TAF
period.
Extended Aviation Discussion...
Gusty northwest winds will continue Monday night through Tuesday
along with mountain sub-VFR in low cigs espcly KBLF/KLWB.
Finally looking at a return to overall VFR on Wednesday with a
gusty southwest wind likely ahead of yet another approaching
cold front.
Next front arrives Wed night-Thu with chance of showers, with
gusty winds and sub-VFR cigs again Thursday in the mountains.
&&
.HYDROLOGY...
As of 349 PM EDT Sunday...
Have added Flash Flood Watch further north, which now includes
all counties west of Amherst, Bedford, Pittsylvania and Caswell
Counties line.
Main concern with possible training of multiple convective bands
over the mountains this afternoon and early evening where
guidance has between 1 to as much as 4 inches of rain in a 6-8
hour window. Rainfall rates could also be better than a couple
inches per hour if convection does indeed deepen enough
especially to the south. This similar scenario has lead to flash
flooding with past events. Some concern for convection to
perhaps limit moisture transport early on before the system
negatively tilts allowing for deepening south/southeast flow to
win out. However this only supported by limited number of
solutions with the latest GFS/ECMWF more in support of the
heaviest rain near the watch area. This could lead to some river
flooding as well into early next week so something to watch
pending locations of heavy rainfall and overall totals at this
point.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ007-
009>020-022>024-032-033-043.
NC...Flash Flood Watch until midnight EDT tonight for NCZ001>005-
018>020.
WV...Flash Flood Watch until midnight EDT tonight for WVZ042>044-
507-508.
&&
SYNOPSIS...AL
NEAR TERM...AL/WP
SHORT TERM...AL
LONG TERM...AL
AVIATION...AL/JH
HYDROLOGY...AL/JHHazardous weather outlook, Apr 15, 5:05 PM EDT, 1 hour 7 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 505 PM EDT Sun Apr 15 2018 NCZ006-VAZ034-035-044>047-058-059-162115- Caswell-Bedford-Amherst-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 505 PM EDT Sun Apr 15 2018 ...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ001>003-018>020-VAZ009>017-019-020-WVZ044-162115- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Yadkin-Smyth-Bland-Giles- Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Alleghany VA-Bath- Monroe- 505 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Northwest winds could gust as high as 45 to 50 mph Monday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ007-WVZ042-043-507-508-162115- Tazewell-Mercer-Summers-Eastern Greenbrier-Western Greenbrier- 505 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... This Hazardous Weather Outlook is for southwest Virginia and southeast West Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ004-005-VAZ018-022>024-032-033-043-162115- Stokes-Rockingham-Craig-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Henry- 505 PM EDT Sun Apr 15 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 53 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central North Carolina, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. West to northwest winds may gust as high as 45 mph, especially close to the Blue Ridge. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Apr 15, 4:36 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TSTM WND DMG 1 W FRANCISCO 36.50N 80.38W
04/15/2018 STOKES NC PUBLIC
TWITTER REPORT OF MULTIPLE LARGE TREES DOWNED ON
INTERSECTION OF ROUTE 89 AND HORSESHOE LANE NEAR
FRANCISCO. TIME ESTIMATED FROM RADAR.
&&
LOCONTOLocal storm report, Apr 15, 4:38 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL 6 SSW PILOT 36.97N 80.40W
04/15/2018 E1.00 INCH FLOYD VA AMATEUR RADIO
&&
WHPLocal storm report, Apr 15, 4:50 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
450 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND DMG 3 E BOTTOM 36.49N 80.71W
04/15/2018 SURRY NC 911 CALL CENTER
POWER LINES WERE BLOWN DOWN ALONG PINE RIDGE ROAD BY
THUNDERSTORM WINDS.
&&
16Local storm report, Apr 15, 5:16 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 1 SE HINTON 37.65N 80.89W
04/15/2018 SUMMERS WV 911 CALL CENTER
SEVERE TREES AND BILLBOARDS DOWN. TIME ESTIMATED BY
RADAR.
&&
WHPLocal storm report, Apr 15, 6:05 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG MONROETON 36.28N 79.73W
04/15/2018 ROCKINGHAM NC 911 CALL CENTER
ROCKINGHAM COUNTY EMERGENCY MANAGER REPORTS SEVERAL TREES
DOWNED ON TOP OF HOUSES ALONG US 158 FROM MONROETON TO
REIDSVILLE.
&&
LOCONTOLocal storm report, Apr 15, 6:11 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT SUN APR 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 W DANVILLE CITY 36.59N 79.47W
04/15/2018 CITY OF DANVILLE VA TRAINED SPOTTER
A LARGE TREE WAS BLOWN DOWN ALONG BEECHTREE COURT BY
THUNDERSTORM WINDS.
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:57 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Botetourt, Carroll, Craig and 21 more | 20 hr |
| Apr 15, 1:07 PM EDT | Special Weather Statement | RNK | Grayson, Smyth | 38 min |
| Apr 15, 1:36 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 69 min |
| Apr 15, 1:45 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Apr 15, 2:12 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Patrick | 63 min |
| Apr 15, 2:34 PM EDT | Special Weather Statement | RNK | Bland, Wythe | 56 min |
| Apr 15, 2:41 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Grayson, Pulaski, Wythe, City of Galax and 1 more | 64 min |
| Apr 15, 2:48 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Apr 15, 3:33 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Patrick, Pulaski | 57 min |
| Apr 15, 3:43 PM EDT | Special Weather Statement | RNK | Giles, Montgomery, City of Radford | 62 min |
| Apr 15, 3:57 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Floyd, Franklin, Giles, Montgomery and 5 more | 63 min |
| Apr 15, 4:08 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Henry, Patrick, City of Martinsville | 67 min |
| Apr 15, 4:17 PM EDT | Areal Flood Advisory | RNK | Carroll | 3 hr |
| Apr 15, 4:37 PM EDT | Areal Flood Advisory | RNK | Floyd, Montgomery, Pulaski, City of Radford | 3 hr |
| Apr 15, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Floyd, Franklin, Henry, Patrick and 4 more | 63 min |
| Apr 15, 5:45 PM EDT | Tornado Warning | RNK | Pittsylvania, City of Danville | 45 min |
| Apr 15, 6:04 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, City of Danville | 56 min |
| Apr 15, 6:23 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Pittsylvania | 26 min |
| Apr 15, 6:47 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 3 more | 88 min |
| Apr 15, 7:07 PM EDT | Tornado Warning | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 38 min |
| Apr 15, 7:34 PM EDT | Tornado Warning | RNK | Buckingham | 26 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.